In view of the current widespread of COVID-19 and to reduce social contact, all our Consumer Advice Centres are temporarily closed until further notice. Consumers may call our hotline at 2929 2222 for any complaints and enquiries. Alternatively, consumers may make use of our web forms via the following links:
As a result of the above arrangements, gift redemption services has been suspended and the redemption details will be notified in due course.
People warned not to use unsafe cosmetic cream
The Department of Health today (June 18) called on people who had bought a brand of cosmetic cream labelled "EMEL SKIN CARE CO. (愛美護膚有限公司)" to contact the department hotline 2768 9798 for health advice. The product EMEL SKIN CARE CO. No. 8 (愛美護膚有限公司8號) has been found to contain a high level of mercury and people should immediately stop using it.
The hotline will operate from 9am to 5pm daily starting from tomorrow.
The appeal follows a report of suspected mercury poisoning involving a 43-year-old woman who consulted a private doctor about a month ago for dermatitis around her mouth and numbness over left side of her body. She was found to have high level of mercury in her blood. The woman was in stable condition and no hospitalisation was required.
The woman claimed that she had used the product EMEL SKIN CARE CO. No 3, 4, 7 and 8 ( 愛美護膚有限公司3號, 4號, 7號 and 8號 ) in the past six months. Only EMEL SKIN CARE CO. No 8 (愛美護膚有限公司8號) was left as she has used up the others. She said the product was obtained from a promotion counter in the shopping centre of Lei Muk Shue Estate.
Chemical analysis of EMEL SKIN CARE CO. No 8 (愛美護膚有限公司8號) by the Toxicology Reference Laboratory of the Hospital Authority revealed that the mercury content of the product exceeded the maximum permitted concentration of mercury for cosmetics.
A department spokesman said mercury poisoning was an illness caused by an overdose of mercury in the body. Mercury causes damage mainly to the nervous systems and kidneys. Symptoms may include tremor, irritability, insomnia, memory deterioration, difficulty with concentrating, impaired hearing and vision or change in taste. In most severe cases, renal failure may occur.
"People who have been using the cosmetic cream concerned should stop using it immediately and seek advice from their doctors as soon as possible," he said.
The Department of health has referred the case to the Customs and Excise Department for follow-up action.
Reprinted from HKSAR Government web page: